Javid Moslehi, MD, presents Case 2, highlighting a 63-year-old female patient with metastatic melanoma on dual immunotherapy, illustrating treatment-related myocarditis and emphasizing key aspects of immunotherapy-induced cardiac toxicities.
This is a video synopsis/summary of an OncLive Insights involving Afreen Shariff, MD, MBBS; Javid Moslehi, MD; and Nikhil Khushalani, MD.
Dr Moslehi discusses immune checkpoint inhibitor (ICI) cardiotoxicity, using a case of a melanoma patient on nivolumab/ipilimumab with chest pain and elevated troponin concerning for myocarditis. He provides an overview of cardiac toxicities with ICIs, noting arrhythmias, pericarditis, vasculitis, and myocarditis emerge as key signals. Myocarditis in particular can be deadly due to arrhythmogenicity despite frequently normal ejection fraction. It often occurs early, at a median of 20 to 25 days on ICIs, and while limited data on risk factors exist, combination immunotherapy clearly elevates risk vs monotherapy. Dr Moslehi concludes that though the exact incidence remains unclear, reported mortality with checkpoint myocarditis remains at 30% to 40%.
Video synopsis is AI-generated and reviewed by OncLive® editorial staff.
Later-Line Ruxolitinib Use Produces Ongoing Benefit in Real-World Patients With cGVHD
Orca-T Data With Survival, Tolerability Extends to Older Patients With Hematologic Cancers
Dr Ramdial on Gemcitabine/Clofarabine/Busulfan for Lymphoma Stem Cell Transplant
Retrospective Analysis Shows Post-HCT Survival Benefits With Orca-T Vs PTCy in Hematologic Malignancies